MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 10/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays to the skin inflammation/irritation requiring medical intervention cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).
 
Event or Problem Description
A 74-year-old female patient with newly diagnosed glioblastoma (gbm) began optune gio therapy on (b)(6) 2023.On (b)(6) 2025, the patient's spouse notified novocure that the patient had developed erythema and sores on the scalp.The patient was advised by a healthcare provider (hcp) to discontinue optune gio therapy for two weeks.On january 02, 2026, novocure received a medical record dated on (b)(6) 2025, documenting a significant worsening of the patient's scalp condition.It was recommended that the patient temporarily discontinue optune gio therapy until scalp recovery and consult a dermatologist.The patient was prescribed clobetasol 0.05% solution, mupirocin 2% ointment, and gabapentin 100 mg for neuropathic pain and pruritus.On (b)(6) 2025, novocure was informed that the patient's scalp condition had improved, and the patient was advised by the hcp to resume optune gio therapy.Multiple attempts were made to contact the prescribing physician; however, no response was received.
 
Additional Manufacturer Narrative
On february 03, 2026, novocure received additional information from the prescribing physician indicating that the skin reaction was related to optune gio therapy and that the patient had discontinued device use in (b)(6) 2026.On the same day novocure also received a medical record dated on october 14, 2025, documenting that the patient had applied moisturizing cream, which resulted in improvement of symptoms and reduction of pruritus.During physical examination, scalp irritation with open areas, erythema, scabbing, and scaling were observed.Purulent crusting was noted on the posterior scalp, raising concern for a skin infection.Overall skin condition was reported to have improved compared with previous evaluations.Two photographs were included in the record showing the top and left side of the scalp.On the left side above the ear, multiple lesions with moderate erythema and mild eschar were present.The top of the scalp demonstrated diffuse mild to moderate erythema with small areas of scaling.The patient was assessed as having contact dermatitis of the scalp and was prescribed fluocinolone acetonide oil to alleviate stinging sensations attributed to clobetasol use.In addition, the patient was advised to take an unspecified oral antibiotic twice daily to address a possible superficial skin infection.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key24177978
Report Number3010457505-2026-00679
Device Sequence Number9569836
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)160412
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN; ATORVASTATIN; CARBOXYMETHYLCELLULOSE SODIUM; LEVETIRACETAM; ONDANSETRON; PANTOPRAZOLE; SERTRALINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale